What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 6, 8:31 AM EST, 4 hours 59 minutes earlier.
Area forecast discussion, Jun 6, 8:31 AM EST, 4 hours 59 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
931 AM EDT Mon Jun 6 2022
.UPDATE...
A few minor tweaks to the forecast this morning, otherwise
everything remains on track for an active afternoon. The sea
breeze collision is expected to center over the interior today,
with activity drifting towards the coast into the evening hours.
Upper level support, cool temperatures aloft (-8 to -10C at
500mb), and bulk shear up to around 40kts could lead to a few
strong to marginally severe storms, especially west of I-95. Main
hazards with any storms this afternoon look to be wind gusts up to
50-60mph, hail up to quarter size, and lightning strikes. Locally
heavy rainfall will also be possible, which could generate minor
flooding concerns in areas that experience training storms or have
received heavy rainfall over the last few days. Showers and
storms should begin to develop by early afternoon (by 2pm), with
chances diminishing from west to east this evening, clearing the
coast by midnight. The Storm Prediction Center has upgraded
today's Convective Outlook over east central Florida to a
"Marginal" threat for severe weather.
It will be hot again this afternoon, especially across the
interior. High temperatures are forecast in the lower 90s west of
I-95, with upper 80s along the coast. If spending time outside,
be sure to drink plenty of water and take breaks in an air
conditioned room, as needed.
&&
.AVIATION...
A band of low end MVFR/brief IFR CIGs has developed around
KMCO/KISM, causing some reductions as of around 13Z. This feature
is expected to erode as daytime heating ramps up, with VFR
conditions prevailing outside of convection, otherwise. Storms
this afternoon are likely to affect most terminals, before
clearing the coast by around 3Z. A few strong to marginally severe
storms will be capable of wind gusts 40 to 50kts and hail. Will
monitor for updates to the current TEMPO groups, but CIG/VIS
reductions in heavier showers and storms are likely. Once activity
pushes offshore this evening, dry, VFR conditions are expected
through the remainder of the period.
&&
.MARINE...
Mariners over the Atlantic waters and inland lakes should monitor
the progress of storms this afternoon, which will drift offshore
through the evening hours. Storms producing wind gusts up to 40 to
50kts will be possible. Otherwise, light winds this morning
becoming E/SE around 10-12kts this afternoon and evening as the
sea breeze develops. Then, veering offshore around 10kts or less
overnight. Seas 3-4ft, with a 5ft swell building into the Gulf
Stream.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 88 72 90 73 / 40 20 20 0
MCO 94 72 95 74 / 60 30 40 10
MLB 88 73 90 73 / 50 20 30 10
VRB 88 71 90 71 / 40 30 40 10
LEE 93 72 94 74 / 60 30 40 10
SFB 92 72 94 74 / 60 30 30 10
ORL 93 74 95 75 / 60 30 40 10
FPR 88 70 90 71 / 40 30 40 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&
Leahy/Sedlock
Hazardous weather outlook, Jun 6, 8:56 AM EST, 4 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
956 AM EDT Mon Jun 6 2022
AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-062000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
956 AM EDT Mon Jun 6 2022
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
.THUNDERSTORM IMPACT...
Scattered lightning storms will develop this afternoon along
collisions between the sea breeze, as well as outflow from
previous storms. Wind gusts up to 50 to 60mph, quarter size hail,
frequent lightning strikes, and locally heavy rainfall will be
possible. Storms are expected to begin across the interior,
drifting towards the coast into the evening hours. The greatest
chance for strong to severe storms will be across Lake, Orange,
Osceola, and Okeechobee counties this afternoon and evening.
.FLOOD IMPACT...
Periods of locally heavy rain will have the potential to produce
minor flooding of streets and poor drainage areas, especially
across locations which recently received persistent heavy rainfall
or experience training storms.
.RIP CURRENT IMPACT...
There is a Moderate Risk of rip currents at area beaches. Persons
should swim at a guarded beach and never enter the water alone.
.MARINE THUNDERSTORM GUST IMPACT...
Scattered storms are forecast this afternoon and early evening.
Any storms which develop will be capable of producing gusts in
excess of 35 knots or greater over the larger inland lakes and
the east central Florida Atlantic waters.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A Moderate risk of rip currents will continue at all east central
Florida beaches the next several days. Scattered daily afternoon
thunderstorms are in the forecast for the upcoming week, the
strongest of which will remain capable of gusty winds, lightning
strikes, and locally heavy rainfall.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.
Leahy/Fehling
In the hours before
Special weather statement, Jun 6, 12:41 PM EST, 49 minutes before
Special Weather Statement
National Weather Service Melbourne FL
141 PM EDT Mon Jun 6 2022
FLZ041-044-061830-
Northern Lake County FL-Inland Volusia FL-
141 PM EDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of northeastern Lake
and northwestern Volusia Counties through 230 PM EDT...
At 141 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Juniper Springs. This storm was nearly stationary and
may drift slowly eastward.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pierson, Lake George, Sellers Lake, Astor Park and Alexander Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2935 8150 2908 8144 2905 8163 2910 8164
2925 8164
TIME...MOT...LOC 1741Z 252DEG 3KT 2914 8162
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SedlockSpecial weather statement, Jun 6, 12:54 PM EST, 36 minutes before
Special Weather Statement
National Weather Service Melbourne FL
154 PM EDT Mon Jun 6 2022
FLZ053-547-647-747-061845-
Southern Brevard Barrier Islands FL-Osceola FL-
Inland Southern Brevard FL-Mainland Southern Brevard FL-
154 PM EDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of central Brevard and
east central Osceola Counties through 245 PM EDT...
At 153 PM EDT, Doppler radar was tracking a strong thunderstorm over
Viera, or near Rockledge. This storm was nearly stationary with
perhaps a slow drift to the east. This storm too was building
westward into eastern Osceola County as the sea breeze ventures
inland.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Melbourne, Rockledge, Cocoa Beach, Satellite Beach and Camp Holly
Fish Camp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2799 8100 2826 8090 2837 8064 2813 8056
TIME...MOT...LOC 1753Z 252DEG 3KT 2823 8075
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SedlockSpecial weather statement, Jun 6, 12:58 PM EST, 32 minutes before
Special Weather Statement
National Weather Service Melbourne FL
158 PM EDT Mon Jun 6 2022
FLZ041-141-061830-
Coastal Volusia FL-Inland Volusia FL-
158 PM EDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of central Volusia
County through 230 PM EDT...
At 157 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of DeLand Airport, or 8 miles east of DeLeon Springs.
This storm was nearly stationary. Another strong storm was
developing over Lake Helen to the south.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Deltona, Daytona Beach, Port Orange, DeLand and New Smyrna Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2884 8130 2921 8140 2926 8112 2903 8101
TIME...MOT...LOC 1757Z 195DEG 1KT 2915 8121
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SedlockLocal storm report, Jun 6, 1:12 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
212 PM EDT MON JUN 06 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND GST 6 ENE SHARPES 28.46N 80.67W
06/06/2022 M41 MPH BREVARD FL OTHER FEDERAL
USSF TOWER 803 MEASURED A WIND GUST OF 36KT/41MPH FROM
SOUTHEAST.
&&
EVENT NUMBER MLB2200252
HALEYSpecial weather statement, Jun 6, 1:23 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Melbourne FL
223 PM EDT Mon Jun 6 2022
FLZ141-061915-
Coastal Volusia FL-
223 PM EDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of northern Volusia
County through 315 PM EDT...
At 223 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ormond Beach, moving north at 5 to 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ormond-By-the-Sea and Ormond Beach Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2943 8107 2931 8100 2928 8115 2941 8116
2942 8114 2943 8111 2942 8111
TIME...MOT...LOC 1823Z 201DEG 9KT 2929 8117
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
SedlockNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1028974, 1028975, 1028976, 1028977, 1028981, 1028984, 1028985, 1028986, 1028991, 1028987, 1028988, 1028989.